BOSTON (CBS) – Could your antidepressant be causing you to pack on the pounds? A new study out of Britain finds that using antidepressants could lead to weight gain over time.

Researchers looked at almost 300,000 people and found that those on antidepressants were 21-percent more likely to gain at least 5-percent of their body weight over 10 years.

The greatest weight gain occurred in the second and third years of treatment but seemed to persist for at least six years.

We’ve known for some time that antidepressants are associated with some weight gain, but patients should not stop taking their antidepressants.

They should simply be aware of the potential for weight gain and take steps to try to avoid it.

Dr. Mallika Marshall

Comments

Leave a Reply

Please log in using one of these methods to post your comment:

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s